Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 31, 2013, 9:53 PM CDT for Lyon County, Iowa; Lincoln County, Minnehaha County, South Dakota; Rock County, Minnesota. It was in force for 52 min. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 9:53 PM CDT (02:53 UTC)
- Expired
- Aug 31, 2013, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lyon County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 10:00 PM CDT | HAIL 1.5 | Hartford, SD | |
| Aug 31, 10:03 PM CDT | HAIL 0.88 | 1 W Sioux Falls, SD | |
| Aug 31, 10:05 PM CDT | HAIL 0.75 | Sioux Falls, SD | 45 MPH WINDS |
| Aug 31, 10:07 PM CDT | TSTM WND GST 45 | 2 N Sioux Falls, SD | |
| Aug 31, 10:08 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | AN 18 INCH IN DIAMETER TREE KNOCKED OVER NEAR THE INTERSECTION OF LOUISE AND 49TH STREETS BLOCKING TRAFFIC. |
| Aug 31, 10:08 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | OUTDOOR CANOPY STYLE TENT DESTROYED AND MANGLED IN THE PARKING LOT OF THE EMPIRE MALL. |
| Aug 31, 10:08 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | *** 1 INJ *** ROOF DAMAGE TO THE LOCAL TARGET STORE AND FRONT DOOR DAMAGE TO AN ADJACENT RETAIL STORE. SEVERAL CARS WERE DAMAGED IN THE PARKING LOT BY LARGE HAIL, AND ONE WOMAN WAS INJURED WHILE SEEKING REFUGE IN HER CAR. |
| Aug 31, 10:08 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | A 20 FOOT RETAINING WALL COLLAPSED ON EAST PORTION OF EMPIRE MALL. |
| Aug 31, 10:08 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | FRONT DOORS BLOWN IN AT LOCAL TARGET STORE. |
| Aug 31, 10:08 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | ROOF DAMAGE TO THE LOCAL TARGET STORE AND FRONT DOOR DAMAGE TO AN ADJACENT RETAIL STORE. |
| Aug 31, 10:08 PM CDT | HAIL 1 | 1 W Sioux Falls, SD | |
| Aug 31, 10:10 PM CDT | HAIL 1 | 2 W Sioux Falls, SD | |
| Aug 31, 10:10 PM CDT | HAIL 1.5 | 3 Wsw Sioux Falls, SD | HAIL TO 1.5 INCH IN DIAMETER AND ESTIMATED 55 MPH WINDS |
| Aug 31, 10:10 PM CDT | HAIL 2.5 | 1 W Sioux Falls, SD | |
| Aug 31, 10:15 PM CDT | TSTM WND DMG | 3 S Sioux Falls, SD | 5 HUGE EVERGREENS TREES UPROOTED AND FENCE BLOWN DOWN |
| Aug 31, 10:15 PM CDT | HAIL 1.75 | 3 Sse Sioux Falls, SD | GOLF BALL SIZE HAIL AND 50 MPH WINDS SMASHED CAR WINDSHIELD AND PUT SEVERAL HOLES IN SIDING FACING NORTH AT 62ND AND CLIFF |
| Aug 31, 10:15 PM CDT | HAIL 2 | 3 Se Sioux Falls, SD | 49TH AND SOUTHEASTERN |
| Aug 31, 10:16 PM CDT | HAIL 1.25 | 2 S Sioux Falls, SD | |
| Aug 31, 10:16 PM CDT | HAIL 1.75 | 2 S Sioux Falls, SD | |
| Aug 31, 10:16 PM CDT | HAIL 1.75 | Sioux Falls, SD | DOWNTOWN SIOUX FALLS AREA |
| Aug 31, 10:17 PM CDT | TSTM WND DMG | 3 Sw Sioux Falls, SD | 4 INCH AND LARGER TREE LIMBS DOWN AT 49TH AND OXBOW |
| Aug 31, 10:17 PM CDT | HAIL 1 | 2 S Sioux Falls, SD | |
| Aug 31, 10:22 PM CDT | HAIL 0.5 | 2 Sw Hardwick, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 9:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS53 KFSD 010253
SVRFSD
IAC119-MNC133-SDC083-099-010345-
/O.NEW.KFSD.SV.W.0102.130901T0253Z-130901T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
953 PM CDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LYON COUNTY IN NORTHWEST IOWA...
NORTHWESTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
NORTH CENTRAL LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 952 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF DELL RAPIDS TO HARTFORD...AND MOVING
EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHERMAN AROUND 1005 PM CDT.
GARRETSON AROUND 1010 PM CDT.
PALISADES STATE PARK AND SIOUX FALLS AROUND 1015 PM CDT.
BRANDON AROUND 1020 PM CDT.
VALLEY SPRINGS AND ROWENA AROUND 1030 PM CDT.
BEAVER CREEK AROUND 1035 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4375 9620 4341 9655 4356 9712 4368 9701
4385 9662
TIME...MOT...LOC 0253Z 280DEG 29KT 4381 9658 4360 9696
HAIL...1.00IN
WIND...60MPH
$$
CHENARD3 follow-up statements
347
WWUS53 KFSD 010313
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1013 PM CDT SAT AUG 31 2013
IAC119-MNC133-SDC083-099-010345-
/O.CON.KFSD.SV.W.0102.000000T0000Z-130901T0345Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-
1013 PM CDT SAT AUG 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LINCOLN...EASTERN MINNEHAHA...NORTHWESTERN ROCK AND NORTHWESTERN LYON
COUNTIES UNTIL 1045 PM CDT...
AT 1010 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHERMAN TO 5 MILES WEST OF SIOUX FALLS...AND MOVING
EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL HAS BEEN
REPORTED IN THE WESTERN PORTION OF SIOUX FALLS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRANDON AROUND 1020 PM CDT.
VALLEY SPRINGS AND ROWENA AROUND 1030 PM CDT.
BEAVER CREEK AROUND 1035 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4383 9661 4375 9620 4341 9655 4352 9695
TIME...MOT...LOC 0312Z 280DEG 29KT 4378 9637 4353 9682
HAIL...1.00IN
WIND...60MPH
$$
CHENARD069
WWUS53 KFSD 010320
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT SAT AUG 31 2013
IAC119-MNC133-SDC083-099-010345-
/O.CON.KFSD.SV.W.0102.000000T0000Z-130901T0345Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-
1020 PM CDT SAT AUG 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LINCOLN...SOUTHEASTERN MINNEHAHA...WESTERN ROCK AND NORTHWESTERN LYON
COUNTIES UNTIL 1045 PM CDT...
AT 1019 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUE MOUNDS STATE PARK TO HARRISBURG...AND MOVING EAST
AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL
LINCOLN...NORTHWESTERN LYON...SOUTHEASTERN MINNEHAHA AND WESTERN ROCK
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4351 9686 4377 9649 4375 9620 4341 9655
TIME...MOT...LOC 0321Z 280DEG 29KT 4372 9622 4347 9667
HAIL...1.75IN
WIND...60MPH
$$
CHENARD973 WWUS53 KFSD 010345 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 PM CDT SAT AUG 31 2013 IAC119-MNC133-SDC083-099-010355- /O.EXP.KFSD.SV.W.0102.000000T0000Z-130901T0345Z/ LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD- 1045 PM CDT SAT AUG 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN... SOUTHEASTERN MINNEHAHA...WESTERN ROCK AND NORTHWESTERN LYON COUNTIES HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL WARNINGS ARE OUT FURTHER EAST. LAT...LON 4351 9686 4377 9649 4375 9620 4341 9655 TIME...MOT...LOC 0320Z 280DEG 29KT 4372 9623 4347 9668 $$ CHENARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:17 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 31, 6:17 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 617 PM CDT SAT AUG 31 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 324 PM CDT SAT AUG 31 2013 SURFACE ANALYSIS THIS AFTERNOON INDICATING THE WELL ADVERTISED COLD FRONT PRESENTLY SITUATED THROUGH CENTRAL SOUTH DAKOTA...WITH CONVECTION DEVELOPING ALONG THE NORTHERN EXTENT OF THE BOUNDARY THROUGH THE NORTH CENTRAL PORTION OF THE STATE. HI RES MODELS NOT HANDLING CURRENT CONVECTION VERY WELL...NOT DEVELOPING ANYTHING UNTIL CLOSER TO 21Z...SO NOT ESPECIALLY USEFUL FOR DETERMINING FUTURE CONVECTIVE DEVELOPMENT AND TIMING. ASSUMPTION WOULD BE HOWEVER THAT ADDITIONAL CONVECTION WILL DEVELOP LATER IN THE AFTERNOON AND EVENING WITH INCREASING LOW LEVEL CONVERGENCE OVER OUR AREA AS THE FRONT PUSHES TO THE EAST...IN CONJUNCTION WITH INCREASING UPPER LEVEL SUPPORT AS AN UPPER LEVEL WAVE DROPS INTO THE NORTHERN PLAINS THROUGH THE EVENING. THE BETTER CHANCE FOR POPS REMAINS ACROSS OUR NORTH AND NORTHEAST DURING THE EVENING WITH MORE INFLUENCE FROM AFOREMENTIONED SHORTWAVE. DOES LOOK LIKE A FEW SEVERE STORMS WILL BE POSSIBLE WITH MLCAPE AROUND 2500 J/KG AND EFFECTIVE SHEAR RUNNING AROUND 35 TO 40 KTS...MAINLY IN THE FORM OF SPEED SHEAR WITH DIRECTIONAL SHEAR NOT THAT IMPRESSIVE. CONVECTIVE PARAMETERS WOULD SUGGEST THAT DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREAT WITH THESE STORMS. WHILE INITIAL MODE WOULD MOST LIKELY BE MULTICELLULAR...WOULD BECOME MORE LINEAR AS THE BOUNDARY PUSHES TO THE EAST WITH SHEAR VECTORS TAKING ON A MORE PARALLEL COMPONENT IN RELATION TO THE SURFACE FLOW ALONG THE BOUNDARY. MODELS IN PRETTY GOOD AGREEMENT WITH THE BOUNDARY EXITING OUR FAR SOUTHEAST BY AROUND 06Z TONIGHT WITH ANY THUNDERSTORM ACTIVITY ENDING OVER OUR AREA. WITH COLD AIR ADVECTION ENSUING BEHIND THE EXITING SYSTEM...WILL HAVE LOWS AROUND 60 NORTH AND WEST...TO THE UPPER 60S FAR SOUTHEAST. SUNDAY LOOKS TO BE A MUCH NICER DAY AS A SURFACE RIDGE BEGINS TO BUILD EASTWARD INTO THE AREA. WITH 850 MB TEMPERATURES DROPPING A GOOD 10 DEGREES OVER TODAY...HIGHS WILL FINALLY COME BACK TO NEAR NORMAL...TOPPING OUT IN THE MID 70S TO LOWER 80S ACROSS THE AREA. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 324 PM CDT SAT AUG 31 2013 MOST OF THE ACTION IS CERTAINLY IN THE SHORT RANGE OF THE FORECAST...BECAUSE IN THE LONGER TERM...ALL THE WAY FROM SUNDAY NIGHT THROUGH SATURDAY...THERE IS NOT MUCH GOING ON. LARGE UPPER RIDGE SETS UP SHOP OVER THE INTERMOUNTAIN WEST AND TO SOME DEGREE THE WESTERN PLAINS. RIGHT NOW...THE MODELS CONTINUE TO SHOW A WEAK SHORT WAVE DIVING DOWN THE NORTHWEST FLOW ALOFT SOMEWHERE IN THE WEDNESDAY OR WEDNESDAY NIGHT TIME FRAME. THE ECMWF IS MORE BULLISH THAN THE GFS IN ACTUALLY PRODUCING PRECIPITATION. BUT FOR NOW... DECIDED TO JUST GO AHEAD WITH A DRY POP IN THE MIDDLE OF THE WEEK AS FORECAST RAINFALL TREND HAS BEEN REAL SKITTISH FROM RUN TO RUN. AND AM NOT SURE IF THE BETTER CHANCE FOR RAINFALL WOULD BE WEDNESDAY DAY PERIOD OR WEDNESDAY NIGHT. OTHERWISE TEMPERATURE WISE...A COOL BEGINNING TO THE START OF THE WEEK WILL GAVE WAY TO A SLOW WARMING TREND. ALL BLEND LOWS COULD BE TOO COOL WEDNESDAY NIGHT AND THURSDAY NIGHT AND IS SOMETHING TO WATCH FOR. BUT RIGHT NOW AM NOT CONVINCED THAT THE SHORT WAVE ON WEDNESDAY WILL CAUSE ENOUGH OF A TEMPERATURE SETBACK TO WARRANT LOWS IN THE LOWER 60S IN THOSE TWO PERIODS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 613 PM CDT SAT AUG 31 2013 COLD FRONT WORKING THROUGH THE FORECAST AREA...HOWEVER...ATMOSPHERE SHOWING SIGNS OF CAPPING. WOULD NOT BE SURPRISED IF SCATTERED THUNDERSTORMS DEVELOP ESPECIALLY EAST OF INTERSTATE 29 THIS EVENING...BUT GIVEN STORMS SHOULD BE FAIRLY DISCRETE IN NATURE NEAR I-29 WENT AHEAD AND ISSUED DRY VFR TAFS. EXPECT COOLER AND SOMEWHAT BREEZY DAY ON SUNDAY WITH NORTH TO NORTHWEST FLOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...MJ AVIATION...
Hazardous weather outlook, Aug 31, 10:35 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CDT SAT AUG 31 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1035 AM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON OR EVENING OVER PORTIONS OF SOUTHEAST SOUTH DAKOTA AND MOVE INTO SOUTHWEST MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA TONIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE GOLF BALL SIZE HAIL AND WIND GUSTS UP TO 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM IN AFOREMENTIONED AREAS. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 31, 6:40 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
640 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 ENE MARSHALL 44.46N 95.76W
08/31/2013 E1.50 INCH LYON MN EMERGENCY MNGR
&&
ADAMSLocal storm report, Aug 31, 6:43 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL MARSHALL 44.45N 95.79W
08/31/2013 M1.00 INCH LYON MN TRAINED SPOTTER
&&
MFUHSLocal storm report, Aug 31, 6:47 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL MARSHALL 44.45N 95.79W
08/31/2013 E1.25 INCH LYON MN TRAINED SPOTTER
&&
BTLocal storm report, Aug 31, 8:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 4 N KENNETH 43.81N 96.07W
08/31/2013 E1.00 INCH ROCK MN TRAINED SPOTTER
GROUND IS WHITE
&&
BTLocal storm report, Aug 31, 9:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 2 S BIGELOW 43.48N 95.69W
08/31/2013 E1.00 INCH OSCEOLA IA TRAINED SPOTTER
&&
ADAMSLocal storm report, Aug 31, 9:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
952 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 2 WNW HARTFORD 43.63N 96.98W
08/31/2013 E1.00 INCH MINNEHAHA SD PUBLIC
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:17 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola | 43 min |
| Aug 31, 9:48 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, O'Brien, Osceola | 42 min |
| Aug 31, 10:16 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 59 min |
| Aug 31, 10:19 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 41 min |
| Aug 31, 10:27 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola | 48 min |
| Aug 31, 10:55 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola, Sioux | 50 min |
| Aug 31, 11:34 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Sioux | 41 min |
| Sep 1, 12:10 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 50 min |
| Sep 1, 12:13 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 47 min |
| Sep 1, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth | 40 min |
| Sep 1, 12:45 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 45 min |
| Sep 1, 2:01 AM CDT | Severe Thunderstorm Warning | FSD | Ida | 29 min |
| Aug 31, 9:31 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 29 min |
| Aug 31, 9:38 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 37 min |
| Aug 31, 8:43 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Rock | 47 min |
| Aug 31, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 47 min |
| Aug 31, 10:36 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Murray, Nobles | 39 min |
| Aug 31, 10:43 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2013Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.